Hail, Edwards
- When
- April 3, 5:25 PM CST
- Where
- Edwards County, 15.93 mi NNE of Rocks Spgs
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.240, -100.140
Isolated to scattered showers and thunderstorms developed along the dry line as it moved into the Rio Grande Plains and Western Hill Country. Some of the thunderstorms produced large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EWX wrote it up.
Isolated to scattered showers and thunderstorms developed along the dry line as it moved into the Rio Grande Plains and Western Hill Country. Some of the thunderstorms produced large hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 3, 5:14 PM CST, 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 614 PM CDT THU APR 3 2014 .AVIATION... CURRENT VFR CONDITIONS AT ALL TAF SITES MAY BE LOWERED TO MVFR BY CLOUDS AND WIDELY SCATTERD SHRA AND TSRA ASSOCIATED WITH A FRONTAL BOUNDRY PUSHING SOUTH AND EAST THROUGH THE REGION THIS EVENING. KAUS MAY BE THE MOST AFFECTED BY STORMS IN THE 02Z-05Z TIME FRAME. VFR CONDITIONS EXPECTED FOR THE REMAINDER OF TAF FORECAST PERIOD. CURRENT S TO SE WINDS WILL SHIFT AROUND TO NW TO N AFTER FROPA BETWEEN 03Z AND 06Z. && .PREV DISCUSSION... /ISSUED 323 PM CDT THU APR 3 2014/ SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... DRY LINE MUCH DELAYED IN ITS EASTWARD PROGRESS THIS AFTERNOON... THEREFORE CHANCES FOR CONVECTION WILL BE FURTHER WEST AND LINGER LONGER INTO THIS EVENING AND OVERNIGHT HOURS THAN PREVIOUS THINKING. HAVE ALREADY UPDATED FORECAST TO INCLUDE SLIGHT CHANCE POPS FOR ISOLATED STORMS ACROSS THE WESTERN CWA WITH THE DRY LINE. SPC IS MONITORING TRENDS FOR POSSIBLE WATCH IF DEVELOPING CONVECTION NEAR OZONA BECOMES MORE ORGANIZED. WILL TAPER POPS OFF FROM THE WEST THIS EVENING WITH MORE ORGANIZED LINE OF CONVECTION ACROSS THE BACKBUILDING INTO THE NRN AND EASTERN COUNTIES ALONG AND EAST OF THE I35 CORRIDOR...WITH THE MENTION OF POSSIBLY SEVERE EAST OF I35. MODELS HAVE TRENDED TOWARD MORE CONVECTIVE DEVELOPMENT OVER THE SOUTHWEST COUNTIES LATER THIS EVENING AND INTO THE EARLY MORNING HOURS AND HAVE THEREFORE ADDED POPS THERE AS WELL. OTHERWISE CLEARING THE WEST AND MUCH COOLER TONIGHT. WILL CONTINUE TO MENTION ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS BEHIND THE DRY LINE THIS EVENING. NOT AS WARM AND DRIER FRIDAY WITH THE DRY SURFACE RIDGE OVER SOUTH TEXAS. RETURN FLOW QUICKLY RESUMES FRIDAY NIGHT AS THE SURFACE RIDGE SLIDES EAST...BUT REMAINING COOL AND DRY. LONG TERM (SATURDAY THROUGH THURSDAY)... RAIN CHANCES QUICKLY RETURN SATURDAY INTO SATURDAY NIGHT AND SUNDAY AS SHORT WAVE ACTIVITY INTERACTS WITH A RETURNING WARM FRONT AND DEEPENING MOISTURE ACROSS THE REGION. HAVE INCLUDED CHANCE TO GOOD CHANCE OF SHOWERS/STORMS ACROSS THE CWA FOR THE SATURDAY INTO SUNDAY...WITH BEST CHANCES PEAKING SATURDAY NIGHT/EARLY SUNDAY AS THE UPPER TROUGH AXIS PUSHES EASTWARD ACROSS TX. SOME RESIDUAL SHORT WAVE ENERGY IN THE NWLY FLOW COULD GENERATE A FEW SHOWERS OVER THE NERN COUNTIES SUNDAY EVENING INTO MONDAY AND HAVE INCLUDED SLIGHT CHANCE POPS. MUCH DRIER-COOLER NWLY FLOW DOMINATES MONDAY NIGHT INTO TUESDAY...WITH A WARMING TREND WEDNESDAY INTO THURSDAY...BUT CONTINUED DRY. FIRE WEATHER... ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS POSSIBLE WEST OF HIGHWAY 281 THIS EVENING AS THE DRYLINE MIXES EAST WITH VERY LOW HUMIDITIES AND GUSTY WESTERLY WINDS. ELEVATED FIRE WEATHER CONDITIONS FRIDAY AFTERNOON ALONG AND WEST OF I-35. HUMIDITIES AND WINDS WILL BE LOWER IN THE WEST WITH HUMIDITIES AND WINDS HIGHER IN THE EAST. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL RETURN TO WESTERN AREAS SUNDAY AFTERNOON INTO THE EVENING DUE TO LOW HUMIDITIES AND BREEZY WINDS. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED MONDAY THROUGH THURSDAY AFTERNOONS ACROSS THE WESTERN AREAS DUE TO LOW HUMIDITIES AND INCREASING SOUTHERLY WINDS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 55 74 52 67 54 / 30 - - 40 40 AUSTIN BERGSTROM INTL AIRPORT 55 75 49 68 53 / 30 - - 40 40 NEW BRAUNFELS MUNI AIRPORT 57 76 50 67 52 / 30 - - 30 40 BURNET MUNI AIRPORT 51 73 47 67 52 / 20 0 - 30 40 DEL RIO INTL AIRPORT 56 81 56 74 57 / 10 - 10 20 30 GEORGETOWN MUNI AIRPORT 52 72 48 66 52 / 30 - - 30 40 HONDO MUNI AIRPORT 57 80 53 71 56 / 20 - - 20 40 SAN MARCOS MUNI AIRPORT 56 75 50 67 52 / 30 - - 40 40 LA GRANGE - FAYETTE REGIONAL 58 74 51 67 55 / 40 - 10 50 50 SAN ANTONIO INTL AIRPORT 58 77 54 69 56 / 30 - - 30 40 STINSON MUNI AIRPORT 60 78 53 69 57 / 30 - - 30 40 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...99 SYNOPTIC/GRIDS...05 PUBLIC SERVICE/DATA COLLECTION...30
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 416 PM CDT THU APR 3 2014 TXZ171>173-183>194-202>209-217>225-228-042130- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 416 PM CDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT... THERE IS CHANCE OF STRONG THUNDERSTORMS DEVELOPING ACROSS PORTIONS OF SOUTH CENTRAL TEXAS LATE THIS AFTERNOON THROUGH THIS EVENING. THERE IS A SLIGHT RISK OF A FEW OF THESE STORMS BECOMING SEVERE WITH HAIL IN EXCESS OF AN INCH AND WIND GUSTS GREATER THAN 55 MPH. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THE REMAINDER OF THIS AFTERNOON AND EARLY EVENING FOR THE SOUTHERN EDWARDS PLATEAU AND RIO GRANDE PLAINS AS THE DRY LINE SLOWLY MOVES EAST AND LOWERS HUMIDITY VALUES. WINDS WILL BE BREEZY BEHIND THE DRY LINE WHICH MAY REACH CRITICAL LEVELS FOR AN HOUR OR TWO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED FRIDAY AFTERNOON ALONG AND WEST OF I-35. HUMIDITIES AND WINDS WILL BE LOWER IN THE WEST...WITH HUMIDITIES AND WINDS HIGHER IN THE EAST. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL RETURN TO WESTERN AREAS SUNDAY AFTERNOON INTO EVENING DUE TO LOW HUMIDITIES AND BREEZY WINDS. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED MONDAY THROUGH WEDNESDAY AFTERNOONS ACROSS THE WESTERN AREAS DUE TO LOW HUMIDITIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
410 PM CDT THU APR 3 2014
TXZ183-032200-
VAL VERDE-
410 PM CDT THU APR 3 2014
...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE COUNTY UNTIL 500 PM
CDT...
AT 405 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES EAST OF PANDALE...OR 19 MILES WEST OF
JUNO...MOVING EAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN. STORMS WILL CONTINUE TO DEVELOP
ACROSS THIS AREA AS A DRY-LINE PUSHES TO THE EAST FOR THE REMAINDER
OF THIS AFTERNOON.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
JUNO...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3030 10141 3030 10075 3015 10073 3007 10152
3024 10157
TIME...MOT...LOC 2108Z 256DEG 16KT 3018 10139SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
542 PM CDT THU APR 3 2014
TXZ183-184-032315-
EDWARDS-VAL VERDE-
542 PM CDT THU APR 3 2014
...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE AND NORTHWESTERN
EDWARDS COUNTIES UNTIL 615 PM CDT...
AT 535 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF JUNO...MOVING EAST AT 25
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LOMA ALTA...
FLOUR MILLS...
VINEGARONE...
LAT...LON 3030 10083 3029 10043 2990 10041 2989 10106
3014 10118
TIME...MOT...LOC 2241Z 259DEG 24KT 3010 10094PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
548 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 4 S JUNO 30.09N 101.12W
04/03/2014 E0.25 INCH VAL VERDE TX PUBLIC
&&
EVENT NUMBER EWX1400230
SBSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
616 PM CDT THU APR 3 2014
TXZ184-185-032345-
EDWARDS-REAL-
616 PM CDT THU APR 3 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN REAL AND NORTHERN
EDWARDS COUNTIES UNTIL 645 PM CDT...
AT 610 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF FLOUR MILLS...OR 17 MILES
NORTHEAST OF LOMA ALTA...MOVING EAST AT ABOUT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ROCKSPRINGS...
DEVILS SINKHOLE STATE NATURAL AREA...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3002 9986 2993 10066 3019 10070 3030 10035
3030 9997
TIME...MOT...LOC 2316Z 257DEG 31KT 3012 10053The Laughlin AFB radar (KDFX), 108 km away, was scanning. The volume nearest the first event began at 23:24 UTC.
8 hail, 1 thunderstorm wind. Local standard time, as filed.
Golfball sized hail in Elm Creek was reported via Twitter. Time of occurrence was estimated via radar.
Media video depicted wind damage to trees, powerlines, roofs, and irrigation equipment in and near the town of Batesville. Time is estimated from radar.
Quarter to Golfball sized hail was reported around the City of Uvalde.
Quarter and ping pong ball sized hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, April 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 504538, 504539, 504908, 506940, 506944, 506941, 506942, 506943, 506945.